Skip to Main Content

Representation Theory

Published by the American Mathematical Society since 1997, this electronic-only journal is devoted to research in representation theory and seeks to maintain a high standard for exposition as well as for mathematical content. All articles are freely available to all readers and with no publishing fees for authors.

ISSN 1088-4165

The 2020 MCQ for Representation Theory is 0.71.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Cohomology of classifying spaces and hermitian representations
HTML articles powered by AMS MathViewer

by George Lusztig
Represent. Theory 1 (1997), 31-36
Published electronically: November 4, 1996


It is shown that a large part of the cohomology of the classifying space of a Lie group satisfying certain hypotheses can be obtained by a difference construction from hermitian representations of that Lie group. This result is relevant to the study of Novikov’s higher signatures.
  • P. Hebroni, Sur les inverses des éléments dérivables dans un anneau abstrait, C. R. Acad. Sci. Paris 209 (1939), 285–287 (French). MR 14, DOI 10.2307/1969728
  • M. Gromov, Positive curvature, macroscopic dimension, spectral gaps and higher signatures, Functional analysis on the eve of the 21-st century, in honor of I. M. Gelfand, vol. II, Progr. in Math. 132, Birkhäuser, Boston, 1996.
  • G. Lusztig, Novikov’s higher signature and families of elliptic operators, J. Diff. Geom. 7 (1971), 225-256.
Similar Articles
  • Retrieve articles in Representation Theory of the American Mathematical Society with MSC (1991): 20G99
  • Retrieve articles in all journals with MSC (1991): 20G99
Bibliographic Information
  • George Lusztig
  • Affiliation: Department of Mathematics, Massachusetts Institute of Technology, Cambridge, Massachusetts 02139
  • MR Author ID: 117100
  • Email:
  • Received by editor(s): August 13, 1996
  • Received by editor(s) in revised form: August 21, 1996
  • Published electronically: November 4, 1996
  • Additional Notes: Supported in part by the National Science Foundation
  • © Copyright 1997 American Mathematical Society
  • Journal: Represent. Theory 1 (1997), 31-36
  • MSC (1991): Primary 20G99
  • DOI:
  • MathSciNet review: 1429373